Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

augmentin reaction -- anyone else?

My dd (22 months) was on augmentin for an ear infect. She got sick with a virus from day care and appeared to be recovering when all of a sudden she had really bad diarrhea followed by vomiting. Turns out the antibotic was tearing up her stomach. Now she's on an antidiarrhea medicine to help with that and off the antibotic. Now she's got terrible cramps and will scream and cry as a side effect of the antidiarrhea meds. Doc says hang in there for just a few more days for everything to clear out and for her to start eating and no more diarrhea. So a few more days of cramping.

Anything I can do to help with the cramping -- all natural type remedies. Last thing I want to do is put more meds in her poor tummy. I was thinking maybe a heat pack for when it cramps? Anyone been through this? ideas?

Answer Question
 
ferdo0204

Asked by ferdo0204 at 3:12 PM on Mar. 20, 2009 in Kids' Health

Level 1 (-3 Credits)
Answers (3)
  • Oh My, I do the same thing when I take that stuff. Try a warm bath and if she is still complaining this evening I would try to call the Doc in the am.
    But_Mommie

    Answer by But_Mommie at 5:30 PM on Mar. 20, 2009

  • I was always told to give my LOs yogurt. The Augmentin destroys the good bacteria along with the bad bacteria in the intestines. The yogurt helps the intestines keep as much of the good bacteria as it can. I would recommend more of the plain yogurt. The last thing you want to deal with is thrush or a yeast infection. My mom had to take Augmentin when she got an ear infection. She told me that she was in a lot of pain and begged the doctor to switch medication. I don't know what the doctor switched her medication to or if he switched it at all.
    dustbunny

    Answer by dustbunny at 8:18 PM on Mar. 21, 2009

  • My son just had the worst diaper rash of his life because of that stuff. He had a very bad ear infection. His poor little butt. There is one thing that I have found works best. It is called Pinxave...pronounced Pink Salve. It is over the counter but you have to ask your pharmacist for it. It is not out on a shelf. It works great. Just paint his butt with it and you should not have any more problems.
    salexander

    Answer by salexander at 11:06 AM on Mar. 26, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.